MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-18
Medical Device Problem Codes Unintended Ejection (1234); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-400-16 (d063759); product type: implant date; explant date product id fg15150-0615-1s (231914451); product type: implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured left clinoid c5 segment aneurysm with a max diameter of 6.3 mm and a 3.0 mm neck diameter.It was noted that the patient's vessel tortuosity was severe.The access vessel was the femoral artery, with 7.8mm diameter.The landing zone was 3.1mm distally and 4.0mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was normal.It was reported that after the operator established access, a phenom 27 microcatheter was positioned in place.A shield ped400-18 device was unpacked and hydrated.The distal end of the device was advanced through the y-valve to the proximal/tail end of the phenom 27 microcatheter.While the assistant advanced the delivery wire to its full extent, very little resistance was noted.The distal end of the device was unable to enter the proximal/tail end of the phenom 27 microcatheter.The operator then withdrew the entire device onto the table and attempted to advance the delivery wire back and forth; however, the stent remained stationary.It was subsequently noted that the device had become detached (device detachment).The operator then replaced the device with a ped400-16 pipeline flow diverter stent.After hydration, the device was advanced to the c7 segment.In situ deployment was attempted.Deployment was initiated in the internal carotid artery by deploying the distal end.The operator slowly retracted the delivery catheter to expose the radiopaque markers.Subsequently, the delivery wire stabilized while the delivery catheter was withdrawn to deploy the distal end.However, the distal end failed to open.At that time, approximately 6 mm of the device had already been deployed.The operator then increased tension and advanced the delivery wire while fixing the phenom 27 microcatheter in an attempt to promote expansion, and an additional 4 mm of the distal end was deployed; however, the device still failed to open.The operator attempted to recapture the device and redeploy the distal end.During this process, the system migrated downward, and the operator did not reduce tension.Deployment of the distal end was changed to a tension-increasing technique.Approximately 10 mm of the distal end was deployed, showing a fusiform configuration with poor opening.Despite repeated adjustments with increasing and decreasing tension to promote expansion, the issue could not be resolved.For procedural safety, the entire system was withdrawn from the body.The device could not be removed from the phenom 27 microcatheter.A new device and a new phenom 27 microcatheter were then used, and the procedure was ultimately completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an intermediate catheter ¿(b)(6), stryker guide wire.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24982534
Report Number2029214-2026-00732
Device Sequence Number10505602
Product Code OUT
UDI-Device Identifier00763000284350
UDI-Public(01)00763000284350(17)280622(10)D046737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-18
Device Catalogue NumberPED2-400-18
Device Lot NumberD046737
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer05/09/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown